Alert archive / Vermont / Areal Flood Advisories in 2012

Areal Flood Advisory 21, NWS Albany, NY

August 4, 2012Bennington County, Windham County, Vermont

NWS Albany, NY issued this areal flood advisory at Aug 4, 2012, 3:30 PM EDT for Bennington County, Windham County, Vermont. It was in force for 2 hr.

The area

The outline as issued.

The facts

Issued
Aug 4, 2012, 3:30 PM EDT (19:30 UTC)
Expired
Aug 4, 2012, 5:49 PM EDT
In force
2 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 123 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1175 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

170 
WGUS81 KALY 041930
FLSALY

FLOOD ADVISORY
NATIONAL WEATHER SERVICE ALBANY NY
330 PM EDT SAT AUG 4 2012

VTC003-025-042230-
/O.NEW.KALY.FA.Y.0021.120804T1930Z-120804T2230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENNINGTON VT-WINDHAM VT-
330 PM EDT SAT AUG 4 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SMALL STREAM FLOOD ADVISORY FOR...
  EXTREME NORTHEASTERN BENNINGTON COUNTY IN SOUTHERN VERMONT...      
  EXTREME NORTH CENTRAL WINDHAM COUNTY IN SOUTHERN VERMONT...  

* UNTIL 630 PM EDT

* AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR HAS         
  INDICATED SLOW MOVING THUNDERSTORMS HAVE PRODUCED TWO TO THREE     
  INCHES OF RAINFALL ACROSS THE ADVISORY AREA.  WITH ADDITIONAL      
  THUNDERSTORMS DEVELOPING...AN ADDITIONAL INCH TO INCH AND A HALF   
  OF RAINFALL IS LIKELY OVER THE NEXT HOUR.  THIS WILL LEAD TO MINOR 
  FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...AS WELL AS SMALL   
  STREAMS AND CREEKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 4317 7280 4316 7298 4331 7297 4331 7283
      4329 7281 4326 7281 4325 7279

$$

FRUGIS
1 follow-up statement
274 
WGUS81 KALY 042149
FLSALY

FLOOD ADVISORY
NATIONAL WEATHER SERVICE ALBANY NY
549 PM EDT SAT AUG 4 2012

VTC003-025-042159-
/O.CAN.KALY.FA.Y.0021.000000T0000Z-120804T2230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENNINGTON VT-WINDHAM VT-
549 PM EDT SAT AUG 4 2012

...THE SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR EXTREME
NORTH CENTRAL WINDHAM AND NORTHEASTERN BENNINGTON COUNTIES...

THUNDERSTORMS HAVE ENDED ACROSS THE ADVISORY AREA AND RUNOFF HAS 
DECREASED. AS A RESULT...THE FLOOD ADVISORY HAS BEEN CANCELLED.

LAT...LON 4317 7280 4316 7298 4331 7297 4331 7283
      4329 7281 4326 7281 4325 7279

$$

FRUGIS

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this areal flood advisory went out at Aug 4, 2:08 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Aug 4, 2:08 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
208 PM EDT SAT AUG 4 2012

.SYNOPSIS...
A STATIONARY FRONT WILL LIFT BACK NORTHWARD AS A WARM
FRONT THIS AFTERNOON AND IT WILL BECOME HOT AND HUMID. ISOLATED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND
EVENING HOURS. A STRONGER COLD FRONT WILL APPROACH TOMORROW AND
CROSS THE REGION AT NIGHT. SHOWERS AND THUNDERSTORMS WILL PRECEDE
AND ACCOMPANY THIS BOUNDARY WITH SOME OF THE STORMS PRODUCING VERY
HEAVY RAINFALL.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1045 AM EDT...THE FRONTAL BOUNDARY HAS LIFTED NORTHWARD
TOWARDS NRN NY AND NRN NEW ENGLAND THIS MORNING. THIS BOUNDARY IS
ACTING AS A DEWPT BOUNDARY. DEWPTS HAS REACHED THE U60S AND L70S
AS FAR NORTH AS THE GREATER CAPITAL REGION....SRN VT...AND THE
LAKE GEORGE REGION AT 1400 UTC. HEAT INDICES WILL BE IN THE MID AND
U90S THIS AFTERNOON...AS AIR TEMPS GET IN THE U80S TO L90S OVER
MOST OF THE REGION WITH SOME MID TO UPPER 80S OVER THE MTNS. THESE
HEAT INDICES FALL JUST SHORT OF ADVISORY CRITERIA.  SOME MINOR
ADJUSTMENTS WERE DONE TO MAX TEMPS.

THE 12Z KALB SOUNDING IS UNSTABLE WITH JUST SOME WEAK CAPPING
TODAY. THE DEEP SHEAR /LESS THAN 20 KTS/ IS WEAK FOR WELL
ORGANIZED CONVECTION. THE PLETHORA OF LOW-LEVEL MOISTURE AND
SBCAPES OF 1500-3000 J/KG COULD ALLOW SOME PULSE TYPE CONVECTION
TO DEVELOP.  WE PLACED AN ISOLD THREAT IN THE PM FOR THE ENTIRE
AREA...WITH AIR MASS TYPE THUNDERSTORMS CAPABLE OF HVY DOWNPOURS
/1-2 INCHES OF RAINFALL IN A SHORT TIME PERIOD/. PWATS ARE IN THE
1.33-1.75" RANGE /1.56"/ ON THE KALB SOUNDING. THESE PWATS ARE 1
TO 2 STANDARD DEVIATION ABOVE NORMAL. THE GREATEST THREAT FOR THE
ISOLD CONVECTION WILL BE ALONG OR NEAR THE HIGHER TERRAIN. THE
THREAT WILL DIMINISH WITH THE LOSS OF THE DIURNAL HEATING.

EXPECT ANOTHER HUMID AND STICKY NIGHT WITH LOWS IN THE M60S TO L70S.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
THE ACTIVE PERIODS OF THE SHORT TERM APPEAR TO BE SUNDAY AFTERNOON INTO
SUNDAY NIGHT WITH THE MOST ACTIVE PERIOD FROM MID TO LATE AFTERNOON
SUNDAY UNTIL A FEW HOURS AFTER MIDNIGHT SUNDAY NIGHT.

A VIGOROUS SHORT WAVE ACCOMPANIED BY A STRONG COLD FRONT WILL
IMPACT OUR REGION DURING THIS PERIOD WITH THE POSSIBILITY OF A
PRE-FRONTAL TROUGH CROSSING THE ALY FA LATE AFTERNOON INTO EARLY
EVENING WHICH MAY ENHANCE THE CONVECTION. THERE ARE MANY
INGREDIENTS IN PLACE FOR STRONG TO SEVERE THUNDERSTORMS AS WELL AS
THE THREAT OF HEAVY RAIN WHICH COULD LEAD TO PONDING OF WATER AND
POOR DRAINAGE FLOODING AS WELL THE POTENTIAL FOR FLASH FLOODING IF
TRAINING OF CELLS OCCUR. TRAINING OF CELLS IS A DISTINCT
POSSIBILITY AS COLD FRONT IS EXPECTED TO DROP FROM NORTHWEST TO
SOUTHEAST AS THUNDERSTORMS MOVE FROM SOUTHWEST TO NORTHEAST ALONG
AND AHEAD OF IT. PWATS RISE TO 2 TO NEARLY 2.5 INCHES SUNDAY
EVENING ALONG WITH A STRONG THETA E RIDGE H10-H8...AND K INDEX
VALUES BTWN 35 AND 40.

MLMUCAPES RISE UP TO 3000 J/KG SUNDAY AFTERNOON WITH STRONG WIND
FIELDS AS FA ENDS UP IN RIGHT ENTRANCE REGION OF A CYCLONICALLY
CURVED 90-100 KT JET WHILE H8 WINDS INCREASING TO 35 TO 45 KTS
AND H7 STEERING WINDS 35 TO 50 KTS FROM THE SOUTHWEST. FURTHER 0-3
KM HELICITY VALUES INCREASE TO 250 TO 350 M2/S2 DURING SUNDAY
EVENING. THUS THE POTENTIAL FOR STRONG TO PERHAPS SEVERE WIND
GUSTS EXIST WITH ANY STORMS. THE THREAT OF LARGE HAIL IS
CONSIDERABLY LESS AS WBZ HEIGHTS REMAIN ABOVE 12 KFT FOR MUCH OF
THE PERIOD FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. HAVE
CHANCE POPS INCREASING TO LIKELY POPS FROM NORTHWEST TO SOUTHEAST
DURING THE AFTERNOON INTO EARLY EVENING WITH LIKELY POPS ACROSS
ENTIRE FA FOR MUCH OF THE EVENING WITH DECREASING POPS AFTER
MIDNIGHT FROM NORTHWEST TO SOUTHEAST. EXPECT HIGHS ON SUNDAY
GENERALLY IN THE 80S WITH LOWS SUNDAY NIGHT GENERALLY IN THE 60S
TO AROUND 70.

IN THE WAKE OF THE FRONTAL SYSTEM MORE SEASONABLE AND MUCH DRIER
AIR IS EXPECTED MONDAY AND MONDAY NIGHT AS HIGH PRESSURE BUILDS
ACROSS THE REGION. EXPECT HIGHS ON MONDAY IN THE MID 70S TO MID
80S AND LOWS MONDAY NIGHT IN THE MID 50S TO LOWER 60S.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
HAVE POPULATED MOST GRIDDED FIELDS WITH A 50/50 BLEND OF 18Z/03 HPC
GUIDANCE AND 00Z/04 GMOS.

TUESDAY-TUESDAY NT...HIGH PRESSURE CONTINUES TO DOMINATE THE
REGION...ALTHOUGH SLIGHT CYCLONIC FLOW ALOFT MAY FAVOR SOME ENHANCED
DIURNAL CLOUDS ACROSS NORTHERN AREAS TUE AFTERNOON. AT THIS
TIME...HAVE KEPT OUT POPS...BUT WILL NEED TO WATCH IN CASE ISOLATED
SHOWERS DEVELOP ACROSS PORTIONS OF THE SOUTHERN ADIRONDACKS AND VT.
OTHERWISE...EXPECT TEMPS TO AVERAGE A BIT ABOVE SEASONAL
LEVELS...WITH MAX TEMPS REACHING THE MID 80S IN VALLEYS...AND UPPER
70S TO LOWER 80S ACROSS HIGHER ELEVATIONS. OVERNIGHT MINS SHOULD
FALL INTO THE LOWER/MID 60S IN VALLEY REGIONS...AND 55-60 ACROSS
HIGHER ELEVATIONS.

WED-THU NT...A WEAKENING SHORTWAVE WILL APPROACH FROM THE NW LATE
WED...ALONG WITH AN ATTENDANT SFC FRONTAL BOUNDARY. WILL INDICATE
SLIGHT CHC POPS FOR LATE WED INTO THU...TO ACCOUNT FOR THIS
POSSIBILITY FOR SHOWERS WITH THE APPROACH OF THE SHORTWAVE/SFC
BOUNDARY...WHICH MAY EVENTUALLY STALL IN THE AREA. EXPECT ABOVE
NORMAL TEMPS TO PERSIST...WITH MID 80S ACROSS VALLEY AREAS...AND
UPPER 70S/LOWER 80S ACROSS HIGHER ELEVATIONS. EXPECT MINS TO FALL
INTO THE LOWER/MID 60S IN VALLEYS...AND 55-60 ACROSS HIGHER
ELEVATIONS.

FRI...SEVERAL LONG RANGE MODELS CONTINUE TO ADVERTISE AN AMPLIFYING
MID/UPPER LEVEL TROUGH ACROSS THE GREAT LAKES REGION...WITH A SFC
LOW AND ATTENDANT FRONTAL BOUNDARIES APPROACHING FROM THE WEST AND
SOUTH. AT THIS TIME...WILL INDICATE CHC POPS FOR
SHOWERS/THUNDERSTORMS. DEPENDING ON THE ULTIMATE TRACK OF THE
DEVELOPING SFC LOW...A PERIOD OF STEADIER RAIN COULD OCCUR ACROSS A
PORTION OF THE FORECAST AREA...ESP ACROSS THE SOUTHERN ADIRONDACKS
AND NORTH COUNTRY. EXPECT MAX TEMPS TO REACH 80-85 IN VALLEYS...AND
MAINLY 70S ACROSS THE SOUTHERN ADIRONDACKS...AND HIGHER ELEVATIONS
ACROSS WESTERN NEW ENGLAND.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
A FRONTAL BOUNDARY WILL LIFT NORTH TOWARDS THE CANADIAN
BORDER...AS A HOT AND HUMID AIR MASS BUILDS IN. A STRONG COLD
FRONT WILL APPROACH THE REGION LATE TOMORROW AFTERNOON INTO THE
EARLY EVENING.

CUMULUS WILL CONTINUE TO DEVELOP THIS AFTERNOON WITH ISOLATED
SHOWERS/THUNDERSTORMS POSSIBLE...ESPECIALLY ACROSS HIGHER
ELEVATIONS EAST AND WEST OF THE TAF SITES.
SINCE THE COVERAGE IS ISOLATED...WE CONTINUED TO NOT MENTION THEM
IN THE TAFS AT THIS TIME. VFR CONDITIONS WILL CONTINUE THIS
AFTERNOON INTO EARLY TONIGHT.

THE LIGHT SOUTHERLY WINDS COUPLED WITH CLEAR/MOSTLY CLEAR SKIES
WILL ALLOW SOME PATCHY FOG AND LOW STRATUS TO FORM...AND DRIFT UP
THE HUDSON RIVER VALLEY. MVFR/IFR CIGS AND VSBYS ARE EXPECTED AT
THE TAF SITES FROM 06Z-12Z...WITH GRADUAL DISSIPATION FROM 12Z-15Z
TO HIGH MVFR/VFR CONDITIONS.

THE SFC WINDS WILL BE FROM THE S/SE THIS AFTERNOON AT 5-12 KTS
WITH A FEW GUSTS AROUND 20 KTS...ESPECIALLY NEAR KALB. THE SOUTH
WINDS WILL REMAIN AROUND 10 KTS AT KALB OVERNIGHT...WHILE
DIMINISHING TO LESS THAN 5 KT AT KGFL/KPOU/KPSF. EXPECT THE WINDS TO
INCREASE FROM THE S/SE AT 10-15 KTS LATE TOMORROW MORNING.

OUTLOOK...
SUN...VFR/MVFR IN SHRAS/TSRAS BY LATE IN THE DAY INTO THE EVENING
HOURS.
MON...VFR. SLIGHT CHC -SHRA/-TSRA.
TUE-WED...VFR. NO SIG WX.
THU...VFR...SLIGHT CHC OF -SHRA/-TSRA.

&&

.FIRE WEATHER...
A STATIONARY FRONT ACROSS OUR REGION EARLY THIS MORNING WILL LIFT
BACK NORTHWARD AS A WARM FRONT TODAY AND IT WILL BECOME HOT AND
HUMID. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE
DURING THE AFTERNOON AND EVENING HOURS. A STRONGER COLD FRONT WILL
APPROACH ON SUNDAY AND CROSS THE REGION SUNDAY NIGHT. SHOWERS AND
THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THIS BOUNDARY WITH SOME
OF THE STORMS PRODUCING VERY HEAVY RAINFALL.

&&

.HYDROLOGY...
A STATIONARY FRONT ACROSS OUR REGION EARLY THIS MORNING WILL LIFT
BACK NORTHWARD AS A WARM FRONT TODAY AND IT WILL BECOME HOT AND
HUMID. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE
DURING THE AFTERNOON AND EVENING HOURS. A STRONGER COLD FRONT WILL
APPROACH ON SUNDAY AND CROSS THE REGION SUNDAY NIGHT. SHOWERS AND
THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THIS BOUNDARY WITH SOME
OF THE STORMS PRODUCING VERY HEAVY RAINFALL.

INCREASING PRECIPITABLE WATER VALUES ARE EXPECTED THROUGH THE
WEEKEND UNTIL THE PASSAGE OF THE COLD FRONT SUNDAY NIGHT WILL LEAD
TO THE INCREASED POSSIBILITY OF THUNDERSTORMS WITH VERY HEAVY
RAIN. FOR TODAY PWATS INCREASE TO AROUND 1.5 INCHES THIS AFTERNOON
ALTHOUGH CONVECTION IS EXPECTED TO BE WIDELY SCATTERED TO
SCATTERED SO HEAVY RAIN WILL BE LIMITED TO A VERY SMALL AREA. ON
SUNDAY AFTERNOON INTO THE FIRST HALF OF SUNDAY NIGHT PWATS RISE TO
2 TO PERHAPS AS HIGH AS 2.5 INCHES AHEAD OF A STRONG COLD FRONT.
EXPECT THAT NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR FROM
LATER SUNDAY AFTERNOON THROUGH THE FIRST HALF OF SUNDAY NIGHT WITH
TORRENTIAL DOWNPOURS OCCURRING IN SOME AREAS. IN ADDITION
THUNDERSTORMS MAY TRAIN ACROSS THE SAME AREA INCREASING THE
POSSIBILITY OF FLASH FLOODING IN SOME AREAS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...11/WASULA
NEAR TERM...WASULA
SHORT TERM...11
LONG TERM...KL
AVIATION...WASULA
FIRE WEATHER...11
HYDROLOGY...11
Hazardous weather outlook, Aug 4, 11:32 AM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1132 AM EDT SAT AUG 4 2012

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-051100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1132 AM EDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO
EARLY THIS EVENING. ANY THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND
THERE IS ALSO A POSSIBILITY OF GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MORE NUMEROUS THUNDERSTORMS ARE EXPECTED SUNDAY
AFTERNOON...ESPECIALLY LATE IN THE DAY...THROUGH THE FIRST HALF OF
SUNDAY NIGHT AS A STRONG COLD FRONT APPROACHES OUR REGION. THERE IS
THE CHANCE FOR STRONG TO SEVERE THUNDERSTORMS WITH THE MAIN THREAT
BEING DAMAGING WIND GUSTS. ALSO...VERY HEAVY DOWNPOURS ARE EXPECTED
WITH SOME STORMS...ESPECIALLY SUNDAY EVENING...WHICH COULD RESULT IN
LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. IF TRAINING
OF THUNDERSTORMS OCCURS...WHICH MEANS THUNDERSTORMS REPEATEDLY
MOVING OVER THE SAME AREA...THEN FLASH FLOODING WOULD BE POSSIBLE AS
WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 4, 2:13 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
213 PM EDT SAT AUG 4 2012

VTZ014-041845-
WESTERN WINDHAM VT-
213 PM EDT SAT AUG 4 2012

...A STRONG THUNDERSTORM IN

  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...NICKEL SIZE HAIL...WINDS AROUND
50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR WILMINGTON...OR ABOUT 13 MILES WEST OF BRATTLEBORO.
THIS STORM WAS NEARLY STATIONARY.

THE THUNDERSTORM WILL BE NEAR...
WILMINGTON BY 245 PM EDT

RAINFALL RATES COULD REACH AN INCH AN HOUR FROM THIS THUNDERSTORM.

LAT...LON 4274 7279 4285 7293 4302 7288 4289 7266
TIME...MOT...LOC 1812Z 122DEG 1KT 4286 7283

TAW
Special weather statement, Aug 4, 2:46 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
246 PM EDT SAT AUG 4 2012

MAZ001-041915-
NORTHERN BERKSHIRE MA-
246 PM EDT SAT AUG 4 2012

...A STRONG THUNDERSTORM IN

  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED
NEAR FLORIDA...OR ABOUT 8 MILES EAST OF NORTH ADAMS...AND MOVING
NORTHEAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN BERKSHIRE COUNTY AT 300 PM EDT

RAINFALL RATES MAY REACH AROUND AN INCH IN LESS THAN AN HOUR FROM
THIS THUNDERSTORM.

LAT...LON 4257 7297 4261 7305 4274 7305 4274 7301
      4271 7301 4271 7295 4269 7295 4267 7298
      4267 7295 4265 7294
TIME...MOT...LOC 1846Z 204DEG 7KT 4266 7295

WASULA
Special weather statement, Aug 4, 3:15 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
315 PM EDT SAT AUG 4 2012

VTZ013-014-042015-
BENNINGTON VT-WESTERN WINDHAM VT-
315 PM EDT SAT AUG 4 2012

...A STRONG THUNDERSTORM IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND VERY HEAVY RAINFALL.  THIS STORM WAS LOCATED NEAR
LONDONDERRY...OR ABOUT OVER LONDONDERRY...AND MOVING NORTH AT 5 MPH.

THE THUNDERSTORM WILL BE NEAR...
NORTH LANDGROVE BY 325 PM EDT

RAINFALL AMOUNTS MAY APPROACH THE 1 TO 3 INCH RANGE FROM THIS
THUNDERSTORM.

LAT...LON 4318 7274 4325 7297 4331 7296 4331 7283
      4329 7281 4326 7281 4324 7272 4323 7271
TIME...MOT...LOC 1915Z 195DEG 5KT 4325 7284

WASULA

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 2:13 PM EDTSpecial Weather StatementALYWindham32 min
Aug 4, 2:36 PM EDTAreal Flood AdvisoryALYWindham3 hr
Aug 4, 3:15 PM EDTSpecial Weather StatementALYWindham60 min

Nearby

Areal Flood Advisories in Vermont, 2012Every areal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.